Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 14, 2024, 1:04 PM PDT. It took effect at Jun 15, 2024, 11:00 PM PDT. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2024, 1:04 PM PDT (20:04 UTC)
- In effect from
- Jun 15, 2024, 11:00 PM PDT
- Expired
- Jun 16, 2024, 12:18 AM PDT
- In force
- 78 min
- Issued by
- NWS Eureka, CA
The text
As transmitted.
172 WWUS86 KEKA 142004 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 104 PM PDT Fri Jun 14 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY INTO MONDAY... .Persistent dry airmass will keep low RH's values across the interior. In addition, strong gusty west- northwest winds from 30 to 40 mph develops on Sunday. This will yield a critical fire weather threat Sunday morning into Monday, particularly for the south and east side of Lake County. CAZ264-150415- /O.UPG.KEKA.FW.A.0001.240616T1200Z-240618T0000Z/ /O.NEW.KEKA.FW.W.0001.240616T0600Z-240617T1200Z/ Lake County Portion of Lake/Napa/Sonoma RU- 104 PM PDT Fri Jun 14 2024 ...RED FLAG WARNING IN EFFECT FROM 11 PM SATURDAY TO 5 AM PDT MONDAY BELOW 2000 FEET... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 11 PM Saturday to 5 AM PDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts from 30 to 40 mph. * HUMIDITY...Minimum relative humidity values in the mid 10 to around 20 percent on Sunday and Monday. Poor relative humidity recoveries in the 30 to 45 percent range overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
3 follow-up statements
365 WWUS86 KEKA 151155 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 455 AM PDT Sat Jun 15 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY INTO MONDAY... .Persistent dry airmass will keep low RH's values across the interior. In addition, strong gusty west- northwest winds develop on Sunday. This will yield an elevated fire weather threat during Sunday and Monday, particularly for the south and east side of Lake County. CAZ264-152000- /O.CON.KEKA.FW.W.0001.240616T0600Z-240617T1200Z/ Lake County Portion of Lake/Napa/Sonoma RU- 455 AM PDT Sat Jun 15 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY BELOW 2000 FEET... * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Minimum relative humidity values in the mid teens to low 20's on Sunday and Monday. Poor relative humidity recoveries in the 30 to 45 percent range overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
011 WWUS86 KEKA 151631 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 931 AM PDT Sat Jun 15 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY THROUGH MONDAY EVENING... .Persistent dry airmass will keep low RH's values across the interior. In addition, strong gusty west- northwest winds develop on Sunday. This will yield an elevated fire weather threat during Sunday and Monday, particularly for the south and east side of Lake County. CAZ264-160045- /O.EXT.KEKA.FW.W.0001.240616T0600Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 931 AM PDT Sat Jun 15 2024 ...RED FLAG WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 8 PM PDT MONDAY BELOW 2000 FEET... * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Minimum relative humidity values in the mid teens tolow 20's on Sunday and Monday. Poor relative humidity recoveries in the 30 to 45 percent range overnight. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
560 WWUS86 KEKA 160718 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1218 AM PDT Sun Jun 16 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY THROUGH MONDAY EVENING... .Persistent dry airmass will keep low RH's values across the interior in the afternoons. In addition, strong gusty west- northwest winds develop on Sunday. This will yield an elevated fire weather threat during Sunday and Monday, particularly for the south and east side of Lake County. CAZ264-161530- /O.CAN.KEKA.FW.W.0001.000000T0000Z-240618T0300Z/ /O.NEW.KEKA.FW.W.0002.240616T1700Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1218 AM PDT Sun Jun 16 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT MONDAY BELOW 2000 FEET... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM PDT Monday. * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Minimum relative humidity values in the mid teens to low 20's on Sunday and Monday. Poor relative humidity recoveries in the 30 to 45 percent range Sunday night. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 14, 4:33 AM PDT, 8 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 4:33 AM PDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
433 AM PDT Fri Jun 14 2024
.SYNOPSIS...Dry weather is expected through the weekend. Interior
temperatures continue to trend down today, and are forecast to drop
below seasonal normals this weekend. Much stronger westerly to
northwesterly winds are expected this afternoon and Sunday
afternoon.
&&
.DISCUSSION...Diurnal coastal stratus continues along the Redwood
coast this morning as persistent northerlies pool moisture between
Cape Mendocino and Crescent City. These low clouds are expected to
mix out by late morning due to a mix of daytime heating and the
arrival of a weak, dry cold front, which should subtly disrupt the
marine layer today. More expansive stratus and fog should redevelop
late this afternoon and this evening in the wake of this feature.
Further inland, this passing weak front will aid in continuing a
cooling trend, with afternoon highs forecasted to drop another 5 to
10 degrees below Thursday's highs, bringing most interior valleys
within a few degrees of climatological normal. Meanwhile, slight
building high pressure behind the surface front is expected to
enhance the diurnal NW winds this afternoon, with peak gusts likely
reaching between 25 and 35 mph this afternoon in southern Mendocino
and Lake county, as well as in the Trinity River Valley east of
Burnt Ranch. Winds should then weaken tonight at lower elevations as
the valleys decouple, while gusts are forecast to continue on ridges
in these areas into early Saturday.
Afternoon high temperatures continue to fall this weekend as a
longwave trough moves over the PNW. A few weak shortwaves move
through this feature this weekend and early next week, the most
potent of these is forecast to drift onshore Sunday afternoon. The
primary concern with this feature once again looks to be wind, and
gusts from 25 to 35 mph are once again probable, with lower
probabilities for gusts to 40-50 mph in the mountains around Cobb
and Cow Mtn. With afternoon RH values forecast to reach the low 20
to teens each afternoon this weekend, there exists a slight risk for
rapid spread of grass fires both Friday and Sunday. See Fire Wx
section for more details.
Otherwise, Slightly cooler air and continued dry conditions with
clear skies should result in chilly overnight temperatures once
winds decouple. There is a chance (20-40%) for brief morning frost
in the colder valleys of Trinity and eastern Humboldt counties this
weekend and early next week. There is also a slight chance (10%-20%)
that Sunday's shortwave brings some very light rain to NWRN CA
Sunday evening, most likely in Del Norte and northern Humboldt. The
latest suite has increased the probabilities of wetting rain, with
NBM probabilities for greater than 0.10in now at 20% for Del Norte
and northern Humboldt counties, while northern Mendocino sees a 5%
chance of a hundredth of an inch.
&&
.AVIATION...Marine stratus will continue to affect the Humboldt and
Del Norte coast terminals into mid morning. MVFR to IFR ceilings are
expected for CEC and ACV. By late morning, gusty north to north-
westerly winds will pick up and raise ceilings and begin to scatter
the stratus. Gusty north winds will also affect interior terminals
such as Ukiah into tomorrow afternoon. Stratus is expected to return
into tomorrow night for the coastal terminals.
&&
.MARINE...Gale force winds gusting up to 40 knots continue in the
Southern inner and outer waters through the weekend. The sea state
remains hazardous with 10 to 13 ft waves at 8 to 10 seconds. Steep
square waves will persist but diminish in wave height, particularly
in the northern outer waters. South of Cape Mendocino, gales force
gusts will continue with the expansion fan through today. The
expansion fan drifts more into the southern inner waters through
today, which could lead to the return of gales near-shore, but these
will subside below gales by this evening. Gales in the southern
outer waters will pause this evening and return by Saturday
afternoon. The sea state will continue to be characterized by
northerly wind waves and mid-period northwesterly swells through the
weekend. /JB /EYS
&&
.FIRE WEATHER...Enhanced west to northwest winds are expected to
develop this afternoon, weaken Saturday, and then strengthen once
again Sunday afternoon. Gusts will likely range from 25 to 35 mph
across southern Mendocino, southern Lake, and in the Trinity River
valley east of Burnt Ranch both Friday and Sunday afternoon. Winds
are expected to be stronger Sunday, with better chances of more
frequent gusts, and potential for gusts to reach above 40 mph at
higher elevations. Dry conditions with low daytime RH's in the 20's
and teens are expected to continue through the foreseeable future,
primarily in Lake and Trinity counties, and interior Mendocino. RH
recoveries are expected to increase slightly on Monday morning as
moisture associated with the passing shortwave moves in. The strong
winds and low humidity will yield an elevated fire weather threat
Sunday, particularly for the south and east side of Lake County.
Have to opted to continue the Fire Weather Watch in zone 264
(southern Lake), and cover the threat this afternoon with headlines.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Fire Weather Watch from late Saturday night through Monday
afternoon for CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450-470.
Small Craft Advisory until noon PDT today for PZZ455.
Gale Warning from noon today to 9 PM PDT this evening for
PZZ455.
Gale Warning until 3 PM PDT this afternoon for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.